MAUDE Adverse Event Report: NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/01/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Reportedly the patient achieved radiographic fusion successfully.Potential adverse events and complications "as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." post-operative warnings "during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2011, a patient underwent an interlaminar lumbar instrumented fusion at l4-5 levels.At the 12-month evaluation plate migration was observed.No revision procedure was reported.

Brand Name
SPINOUS PROCESS PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6983096
Report Number2031966-2017-00144
Device Sequence Number13575159
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7577045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2013
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR